One more misleading article

I have sent off angry emails yet again to another Author and Editor of an article that was published where Cyclic Vomiting Syndrome was confused with Cannabinoid Hyperemesis Syndrome. I know that part of being a doctor is to try the easiest or an apparent course of action for treating any condition. This is why it is sometimes a very long journey to getting any diagnosis. This is what leads to multiple mis-diagnosis. Doctors are educated guessers.

They are literally trying to guess what is wrong with you and how to best treat you for it. Everyone has experienced this. My parent most recently. He went in for dizziness after hitting his head. He was given residual stroke noted on the X-ray, and told he had a concussion. Two ER trips later, He is admitted and treated for Stage four Cancer. He died 7 weeks later.

This was just my parent. My son, who has Cyclic Vomiting Syndrome, had a horrific medical journey himself. Most people do with CVS. My son almost didn’t live through getting a diagnosis.

So when I see these articles and media circuses surrounding Cannabinoid Hyperemesis Syndrome, I have to verify that the info that is out there is specific to CHS. I have not seen an article yet that was correct. Some that made it past Medical editors. Confusing CHS and CVS. CHS is affected by the use of Cannabis, CVS is  is characterized by recurrent, prolonged attacks of severe nausea, vomiting, prostration with no apparent cause and can be accompanied by severe abdominal pain. So.. let’s see “No apparent cause” or Use of Marijuana? This should make part of the diagnosis easier but it doesn’t.

See, the fallout and effect that this is having on CVS patients, is tremendously difficult. They are being treated like drug seekers or turned away from care. Even when testing for drug use comes back negative.

I wish someone would promote the effect that media and even Medical provider’s confusion is having on CVS patients.

I now live in daily fear that this will be the end of my son. He has reached what one article called the “approximate age group” of Cannabinoid Hyperemesis Syndrome or CHS patients. In other words he is, college age. Even with clearance of drug use, and a very extensive medical history of Cyclic Vomiting Syndrome noted in the file ( from an early age), it hasn’t seemed to matter for the “age” group. I am terrified that my son won’t live past this “age” group should he require care.

These stigmas and lack of correct information in the media is creating a very negative affect for those who suffer from Cyclic Vomiting Syndrome.

But, overall, it is noting a decline in the “Care” you get from your health”care” providers. It shouldn’t matter if you are there for CHS or CVS or something completely different yet showing the same symptoms. GettingYou should not be allowed to tell a patient that they should “Stop smoking weed” especially if they have cleared drug tests. If it comes back on the drug report, you still shouldn’t be able to say that.

It should be like discussing being overweight. We recommend that you look into evaluating your weight. Conditions like this can be exacerbated by weight. It may help alleviate your symptoms. IF I am overweight and there because of a condition CAUSED by being overweight. I wouldn’t be told to lose weight if I wasn’t.

But that is what is happening to CVS patients. I won’t say that they all wouldn’t test positive for drug use. I have talked with several that get to dangerously low levels of weight. I have seen my son do this. Looking skeletal. Cannabis has been known to help CVS sufferers eat. This can be critical, especially given the state of the medical attention that they get.

When my son was at his sickest, I would have given him anything to help him eat. He went into organ failure due to lack of nutrients and being given Intravenous fluids too fast. I have shared some of the dangerous medications that my son HAS and Continues to use to control his CVS. Each time he gets some of his medications, he may not live through that. But we know the risks going in.

The risks associated with going to the Emergency room are now far out weighing even taking his dangerous medication. Why? He may not even have access to the medication that will help him.

We do not frequent the Emergency rooms, but when we do, it is perilously close to losing him again.

When you have seen the effects of CVS up close and personal. Have seen the affects it has on a person’s life and well being. There is no one that would be able to confuse CHS and CVS.

As for drug seeking.. when I see my son curled up in the fetal position in absolute agony over the gripping, gut clenching, completely disabling, abdominal pain that is associated with CVS… you would be asking for pain meds too. My son didn’t even cry over having a hose forcible shoved down his nose. But, is completely disabled by the abdominal pain.

But after some of the ways that he has already been treated, as a child, by doctors, I am terrified of the outcome of this entire situation.

It will only take one ER visit accusing him of using that turns bad that he will stop getting care. Especially without someone to advocate for him. Please continue to help me fight this by contacting authors and editors and even patient advocates when you hear of this happening. The media is crying louder over the CHS then I could ever shout to bring attention to CVS.

 

 

This entry was posted in chronic illness, Coping, CVS, Cyclic Vomiting Syndrome, education, health, healthcare, hospital, IV Infusion, Rant, Uncategorized, Vomiting and tagged , , , , , . Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s